MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC418205030
Medical Device Problem Codes Positioning Failure (1158); Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: guidewire(0.016 mister, asahi intec), guiding catheter (candy), microcatheter (progreat, terumo), enpower.Conclusion: the device was not available for analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The failure to detach, delivery wire damage and premature detachment in the microcatheter during withdrawal could not be confirmed without product return for analysis.The root cause of the event could not be determined; however, procedural/handling factors or the concomitant non-codman microcatheter may have contributed to the event.The premature detachment may have been related to the multiple attempts to detach the coil and manipulation of the device.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of a gastric vein, a presidio coil (pc4182050-30/c41671) failed to detach, the delivery wire became compressed and then the coil prematurely detached in the non-codman microcatheter during withdrawal.The guiding catheter was approached to the lienal vein and the microcatheter was advanced to the point of back-flow.The embolization was started.After a presidio 18 coil was used successfully, the complaint presidio 18 was used.The embolization was completed as usual.It was confirmed that the power light was illuminated and the physician pressed the detachment button.However, the coil was not deployed when the delivery wire was withdrawn.The coil was reinserted and the button was pressed again in the state of the delivery wire being compressed a little due to pushing the coil several times.This process was repeated four times, but the coil was not deployed.Therefore, the physician tried to remove the coil; however, the coil was deployed when it was withdrawn approximately 10 cm.It was flushed by saline solution and coil could be removed from the microcatheter completely.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to or after the event.The product was not available for investigation.No further information was available.

Brand Name
PRESIDIO 18 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6169266
Report Number2954740-2016-00310
Device Sequence Number828774
Product Code HCG
UDI-Device Identifier00878528003328
UDI-Public(01)00878528003328(17)210228(10)C41671
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberPC418205030
Device Lot NumberC41671
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2016
Initial Report FDA Received Date12/13/2016
Patient Sequence Number1
Patient Age82 YR